Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Hypothyroid with restless leg syndrome. Concern to sertraline and requip use

Answered by
Dr.
Dr. Ashish Mittal

Psychiatrist

Practicing since :2004

Answered : 1856 Questions

default
Posted on Mon, 7 Jan 2013 in Mental Health
Question: I am hypothyroid with restless leg syndrome. I am presently taking synthyroid, requip, sertraline and valtrex.
Dr. Gibson from this site suggested that I have sertraline and requip subsituted by another medication. What
is your suggestion? And do you know of any specialist in the Sparta, IL area?
doctor
Answered by Dr. Ashish Mittal 15 hours later
Hello,
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     60 year old female
•     Known case of hypothyroidism and restless leg syndrome
•     Currently on: synthyroid, requip, sertraline and valtrex
•     Concern related to sertraline and requip use.

Requip contain ropinirol, it is helpful in restless leg syndrome. So, it is better to continue it.

Sertaline is used for anxiety. Anxiety is associated with restlessness. It also increases symptoms of restless leg syndrome. Hypothyroidism is associated with increase chances of developing anxiety. Your current physician may be considering anxiety as diagnosis in your case. So, according to me, it is not good to stop sertraline without in person assessment.

Specialist in the Sparta:

Psychiatrist: Sanjeevani XXXXXXX MD: Highland Psychiatric Associates, 89 Sparta Ave Ste 240, Sparta, NJ 0000     
Neurologist: XXXXXXX XXXXXXX MD: Neuro-Specialist-Morris-Sussex, 350 Sparta Ave Ste A, Sparta, NJ 0000

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Dr Ashish XXXXXXX Mittal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashish Mittal 5 hours later
Are there any specialist in the Sparta, Illinois 0000 area?
doctor
Answered by Dr. Ashish Mittal 13 hours later
Hello again,
Thanks for follow up.

Neurologist: Guy XXXXXXX Burrows, 1900 State St, Chester, Illinois 0000, (618) 826-4581

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on  Sertraline

doctor1 MD

I am looking for a psychiatrist or neuro psychiatrist familiar with traumatic brain injury for my adult daughter . Her current psychiatrist has been basically missing/unavailable for two weeks with no answering service and a broken answering machine with no ability to leave a message. She currently takes Zoloft, Trazadone (sp) and neurotin. She needs a new prescription for Zoloft immediately. We need HELP ! Prefer a doctor in the Oakland/Berkeley/Montclair area.

doctor1 MD

Hi. Over the past month or so, any time I turn over to the other side in while in bed, my heart beats quickly, and I feel as though I just got finished running in a race; I have that exhausted feeling without the hard breathing. Also throughout the day, I have a shortness of breath and feel exhausted when doing anything like the laundry, making the bed, or cleaning. I have to sit down for about 10-15 minutes to rest. I also have GERD. I had an EKG, and that came back normal. I currently take 40 mg of Prilosec, and 100 mg of Zoloft. All of my bloodwork came back normal: WBC count RBC count, cholesterol, etc. I am scheduled to have a stress test, but I was wondering if it could be something else? Thank you!

doctor1 MD

I am a 42 yr old female, only have 1/10 th of a percent thyroid, I take synthroid and zoloft and have been on synthroid for approximate 22 yrs. I am now just in the past month experiencing shortness of breath, tightness in chest, dizziness, and increased pulse rate. What is happening to me?

doctor1 MD

I am a 57 year old female who has been experiencing extreme episodes of sweating lasting sometimes for a couple of hours. Hair dripping. Feel tired most of the time. Dr. just took me off Zoloft thinking that may be causing the extreme sweating. I had been on 100mg of Zoloft for about 13 years. I also take Wellbutrin XL 300. My A1C was 6.1. Doctor doesn't seemed concerned with A1C. I just don't know what can be causing such extreme sweating. Any ideas? Thanks, Marilyn

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.